Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 14, 2021, 5:49 PM EDT for Lee County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 5:49 PM EDT (21:49 UTC)
- Expired
- Aug 14, 2021, 6:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
- Hail
- 0.00 in
- Wind
- 40
County Lee County, SC
The radar
The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197
WWUS82 KCAE 142149
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
549 PM EDT Sat Aug 14 2021
SCZ029-031-038-142215-
Clarendon SC-Sumter SC-Lee SC-
549 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southeastern Lee,
north central Clarendon and east central Sumter Counties through 615
PM EDT...
At 549 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Woods Bay State Park, or 11 miles east of South Sumter,
moving north at 20 mph.
HAZARD...Winds 35 to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woods Bay State Park, Elliott, Turbeville, Mayesville, Lynchburg, St.
Charles, Shiloh and Wisacky.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 124 and 126.
Interstate 95 between mile markers 132 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3395 7998 3390 7996 3382 8022 3412 8030
3421 8011 3420 8011 3416 8016 3413 8013
3409 8008 3408 8003 3402 7996 3401 7991
3399 7989
TIME...MOT...LOC 2149Z 177DEG 16KT 3390 8014
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:52 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 14, 2:52 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Columbia SC 252 PM EDT Sat Aug 14 2021 .SYNOPSIS... Scattered afternoon and evening thunderstorms today. Deepening moisture across the area and an approaching front to the north will result in numerous showers and thunderstorms Sunday and Monday. Showers and thunderstorms will become more widespread on Tuesday as Fred or its remnants track west of the area. Atlantic high pressure will maintain chances for afternoon/evening showers and thunderstorms through the upcoming week. && .NEAR TERM /THROUGH TONIGHT/... The Bermuda pressure ridge remains in place offshore but weaker across central SC. Mid level temps remain warm and a limiting factor for convection. Weak trough over east central Georgia into the Upstate SC. The precipitable water is around 1.7 inches and may increase this evening. The air mass is moderately unstable. Convection is developing along the surface trough over north Ga into western SC. Convection is also moving slowly toward the SC coast. Except for surface convergence, trigger appears to be lacking. Think storms will focus near the Piedmont and east central Ga near the trough. Sea breeze convection may move into the east early this evening. Convection should diminish somewhat after sunset and lowered pops during the overnight from previous forecast. Temperatures hot this afternoon in the low to mid 90s and muggy tonight with lows in the low to mid 70s && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... Sunday through Monday Night: Deep ridging over the western Atlantic will support a moist southerly flow across the area, while a surface front slowly drops toward the area Sunday and moves near or into the area Monday. Precipitable water values will be high during this period, generally upwards of 2.00-2.15 inches. Given the deep moisture and approaching front, generally expect diurnally driven showers and thunderstorms to be numerous in coverage. The overall severe weather potential appears minimal, but any slow moving storms could result in localized flooding. Afternoon highs will moderate closer to normal Sunday with highs in the upper 80s, and fall slightly below normal on Monday with highs in the mid 80s. Tuesday and Tuesday Night: A strong influx of moisture will take place on Tuesday, between western Atlantic ridging and tropical cyclone Fred, which is currently forecast to be moving into southern and central Alabama at this time. Precipitable water values are forecast to rise to an impressive 2.25-2.40 inches across the area. Given this moisture, combined with several short wave disturbances lifting northeast across the area, expect showers and thunderstorms to become widespread, with heavy rainfall and localized flooding possible. Temperatures will be relatively cool as well, with clouds and showers keeping highs in the upper 70s and lower 80s. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... GFS and ECMWF ensembles are consistent in depicting general ridging over the western Atlantic and southeastern U.S. through the long term period. Tropical Storm Grace is forecast to track between Cuba and the Bahamas during the mid to late week period, but any potential impacts on the local area are uncertain this far out in time. Overall this pattern will favor diurnally driven scattered to numerous showers and thunderstorms each day, with the best coverage on Wednesday then diminishing some Thursday and Friday. Temperatures will remain below normal on Wednesday, before moderating closer to normal by late week. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Scattered convection has developed in east central GA into the Upstate SC. Ridge aloft a little weaker but trigger lacking for convection other than surface convergence. Think bulk of storms this afternoon will remain west of the terminals in the SC Piedmont and northeast Ga. A few storms may pass near AGS and DNL and will monitor. Thunderstorms developing along the coast may move inland later this evening but confidence low on how far inland they will advect. Expect most convection to diminish by 03z. Models suggest some stratus possible late tonight and maybe some fog primarily at AGS and OGB. So put in a period of MVFR at those locations toward 12z Sunday. EXTENDED AVIATION OUTLOOK...Increasing confidence in restrictions at times in showers and thunderstorms late Sunday through Wednesday as Gulf moisture associated with TD Fred overspreads the region. Late night/early morning fog/stratus restrictions also possible each day. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 14, 3:45 AM EDT, 14 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 345 AM EDT Sat Aug 14 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-150745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 345 AM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rain will be possible Sunday through Tuesday in association with a weak surface front moving in as stalling over the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 14, 2:05 PM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Columbia SC
205 PM EDT Sat Aug 14 2021
GAZ063-064-141830-
McDuffie GA-Columbia GA-
205 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of McDuffie,
northwestern Columbia and southern Lincoln Counties through 230 PM
EDT...
At 204 PM EDT, Doppler radar was tracking a strong thunderstorm over
Thomson-McDuffie County Airport, or near Thomson, moving north at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomson, Mistletoe State Park, Thomson-McDuffie County Airport,
Wrightsboro, Sweetwater Park, Winfield, McDuffie County Fire
Department, Thomson Fire Department, McDuffie Regional Medical
Center, University Hospital McDuffie, White Oak Campground, Carpenter
Airport, Ansley Mill and Amity Recreation Area.
This includes Interstate 20 in Georgia between mile markers 167 and
179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3361 8264 3361 8263 3364 8261 3363 8258
3365 8258 3364 8256 3364 8252 3366 8251
3364 8246 3365 8245 3365 8243 3368 8237
3345 8237 3341 8256 3346 8259
TIME...MOT...LOC 1804Z 167DEG 7KT 3351 8250
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NSSpecial weather statement, Aug 14, 3:07 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Columbia SC
307 PM EDT Sat Aug 14 2021
SCZ018-025-141930-
McCormick SC-Edgefield SC-
307 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of eastern Lincoln,
western Edgefield and southeastern McCormick Counties through 330 PM
EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clarks Hill Recreation Area, or 12 miles north of Evans, moving
northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edgefield, Hamilton Branch State Park, Trenton, Parksville, Plum
Branch, Lick Fork Campground, Modoc, Lost Wilderness Fire Station, Mt
Vintage, Modoc Campground, Cleora, Modoc Boat Ramp, Clarks Hill,
Colliers, Whitetown and Edgefield Federal Correction Institution.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3396 8205 3395 8203 3372 8182 3360 8212
3383 8232
TIME...MOT...LOC 1907Z 147DEG 12KT 3371 8208
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NSSpecial weather statement, Aug 14, 3:29 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Columbia SC
329 PM EDT Sat Aug 14 2021
GAZ040-SCZ018-025-142015-
Lincoln GA-McCormick SC-Edgefield SC-
329 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of central Lincoln,
northwestern Edgefield and McCormick Counties through 415 PM EDT...
At 329 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mccormick County Airport, or 22 miles south of Greenwood, moving west
at 10 mph.
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McCormick, Mccormick County Airport, Elijah Clark State Park,
Parksville, Plum Branch, Hickory Knob State Resort Park, Bordeaux,
Baker Creek State Park, Leroy's Ferry Recreation Area, Willington,
Whitetown, Hawe Creek Campground, Long Cane Creek Picnic Area and
Mount Carmel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3406 8244 3406 8233 3397 8230 3402 8224
3398 8221 3397 8218 3399 8215 3399 8210
3397 8206 3376 8217 3387 8257
TIME...MOT...LOC 1929Z 110DEG 11KT 3387 8222
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HCSpecial weather statement, Aug 14, 3:36 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Columbia SC
336 PM EDT Sat Aug 14 2021
SCZ020-025>027-142015-
Lexington SC-Newberry SC-Saluda SC-Edgefield SC-
336 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of south central
Newberry, northeastern Edgefield, northwestern Lexington and Saluda
Counties through 415 PM EDT...
At 334 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Saluda, or 8 miles northwest of Batesburg-Leesville,
moving northwest at 5 mph.
...Boaters on Lake Murray Should Seek Safe Harbor...
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saluda, Silverstreet, Stoney Hill, Saluda Co Sheriff's Office, Wyses
Ferry, Hollywood Elementary School, Emory, Lake Murray Shores, Scurry
Airport, Circle Fire Station, Hickory Grove, Delmar, Riverbend Boat
Ramp and Saluda High School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3411 8145 3389 8160 3397 8190 3423 8175
3414 8149
TIME...MOT...LOC 1934Z 114DEG 6KT 3400 8164
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HCSpecial weather statement, Aug 14, 4:37 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Columbia SC
437 PM EDT Sat Aug 14 2021
SCZ020-021-142115-
Fairfield SC-Newberry SC-
437 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern
Fairfield, Newberry and northern Saluda Counties through 515 PM
EDT...
At 437 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blair, or 12 miles northwest of VC Summer Nuclear Station, moving
northwest at 25 mph.
HAZARD...Winds 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newberry, Winnsboro, VC Summer Nuclear Station, Whitmire, Prosperity,
Newberry College, Monticello, Newberry County Airport, Blair,
Pomaria, Silverstreet, Lebanon Fire Station, US-176 and SC-
34 Crossroads, Henderson Island, Belfast Wildlife Management Area,
Chappells Fire Station, Enoree Ranger District Office, Newberry
County Detention Center, Winnsboro Mills and Maybington Fire Station.
This includes Interstate 26 between mile markers 62 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3456 8120 3435 8107 3418 8164 3420 8194
3430 8190 3437 8178 3453 8164 3449 8157
3445 8154 3449 8149 3449 8146 3450 8142
3457 8142
TIME...MOT...LOC 2037Z 133DEG 23KT 3442 8147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HCSpecial weather statement, Aug 14, 5:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
549 PM EDT Sat Aug 14 2021
SCZ029-031-038-142215-
Clarendon SC-Sumter SC-Lee SC-
549 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southeastern Lee,
north central Clarendon and east central Sumter Counties through 615
PM EDT...
At 549 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Woods Bay State Park, or 11 miles east of South Sumter,
moving north at 20 mph.
HAZARD...Winds 35 to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woods Bay State Park, Elliott, Turbeville, Mayesville, Lynchburg, St.
Charles, Shiloh and Wisacky.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 124 and 126.
Interstate 95 between mile markers 132 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3395 7998 3390 7996 3382 8022 3412 8030
3421 8011 3420 8011 3416 8016 3413 8013
3409 8008 3408 8003 3402 7996 3401 7991
3399 7989
TIME...MOT...LOC 2149Z 177DEG 16KT 3390 8014
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:12 PM EDT | Special Weather Statement | CAE | Saluda | 33 min |
| Aug 14, 3:07 PM EDT | Special Weather Statement | CAE | Edgefield | 23 min |
| Aug 14, 3:17 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 28 min |
| Aug 14, 3:29 PM EDT | Special Weather Statement | CAE | McCormick | 46 min |
| Aug 14, 3:36 PM EDT | Special Weather Statement | CAE | Saluda | 39 min |
| Aug 14, 4:37 PM EDT | Special Weather Statement | CAE | Fairfield, Newberry | 38 min |
| Aug 14, 4:45 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 30 min |
| Aug 14, 2:05 PM EDT | Special Weather Statement | CAE | McDuffie | 25 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.